Jump to content
CrazyBoards.org

Is heart pain a symptom of benzo withdrawal?


Recommended Posts

Lately I have been trying to wean off of Klonopin and have been experiencing some withdrawal symptoms (jerking muscles, restlessness, insomnia, anxiety, tremor). But also I have a feeling of tightness or dull ache in my chest area near my heart. Has anyone else experienced this? I also recently started 2 new medications (Lamictal and Elavil, also taking Wellbutrin). So is the heart pain thing from the benzo withdrawal or from another med or something else altogether??...

Link to comment
Share on other sites

chest pain can be associated with anxiety (ask me, I'm quite familiar with it) which of course has been suppressed by the benzo. I would lay money on the benzo withdrawal.

I wouldn't expect chest pain to be a symptom of Lamictal or Elavil.

Hope you feel better,

a.m.

Link to comment
Share on other sites

  • 8 months later...
Guest ChamomileFromNowOn

Am going through the exact same thing right now -- feels like I'm on the verge of a heart attack most of the day. Cut my 1mg dose in half, stuck with that for a week or two, then went to zero. Four or five days after going to zero, the bottom fell out! After the second day of the panic building and building, I decided to go back on the 1/2mg until I leveled out. It will be a week tomorrow and the heart feelings are still there. Some of us are just very sensitive to withdrawal from these sorts of medications. My life fell apart when I went off of Zoloft after doing an 8 week taper. The only "cure" for that was going on Prozac and tapering off of that. Went on Klonopin because Prozac wouldn't let me sleep. So from one bad withdrawal to another. It's hard not to be anxious when you are so aware of your breathing all the time -- tight chest, short of breath, palpitations...

Link to comment
Share on other sites

  • 1 year later...
Guest tracysdad

Lately I have been trying to wean off of Klonopin and have been experiencing some withdrawal symptoms (jerking muscles, restlessness, insomnia, anxiety, tremor). But also I have a feeling of tightness or dull ache in my chest area near my heart. Has anyone else experienced this? I also recently started 2 new medications (Lamictal and Elavil, also taking Wellbutrin). So is the heart pain thing from the benzo withdrawal or from another med or something else altogether??...

* In reply to your symptoms as well as being on klonopin as well, I have been experiencing the same feelings. Being a heart patient prior to obtaining the similar symptoms,heart surgery,etc... Just to be safe I went to the ER and have a full work up on cardio ...ekg,xray,blood work,stress test and heart cath etc.... and was given a clean bill of health w/no evidence of a heart condition.It is probably one of the many symptoms we experience during withdrawal and/or the aded meds, the 3 of which could interract and contribute to your chest issue. Though antidepressents aren't recommended during tapering,I am taking mrtazapine/remeron to aid in the withdrawl process.Tho I'm not promoting it to be an aid in your circumstances, it seems to be doing ok for me.Google it and determine for your self if it would be of benefit or not.Tho the 3 meds you are currently taking could be detremental to the process. Hope I have been of some help.Post your concern on the benzo support group website to the moderators for their feedback and advice. ~ Stephen in Georgia @ tracysdad@hotmail.com ~

Link to comment
Share on other sites

I definitely get it too, I feel like there is a belt around my diaphragm and right on my heart area. It's freaky but if I take some of my lorazepam it goes away. I too and trying to taper off but it's been rough. Good luck! I hope it gets easier soon. ;)

Link to comment
Share on other sites

I would agree with AM and Happy Duelist. I have chest pains that I associate with anxiety, and when I take a benzo, they usually go away. So it probably is the withdrawal. I'd see a doctor anyway to be sure, because you never know, but it's probably just anxiety.

Link to comment
Share on other sites

I had random shooting pains in my heart after dropping 1mg/day of Ativan (lorazepam) cold turkey. Lasted roughly 3 weeks.

Even re-starting the Ativan wouldn't make it go away -- so makes me kind of suspect that might not have been benzo withdrawal (benzo withdrawal symptoms are covered up by restarting benzos, are they not??). Never did get it checked out, and it went away eventually.

Link to comment
Share on other sites

  • 8 years later...

Yes I've also been trying to wean off my Klonopin and it's very hard a lot harder than I thought although the chest pain is the worst besides not being able to breathe or trying not to take in too much air I went from 4 milligrams down to 2 mg in just two months and I still feel horrible if I don't take them I wonder if I'll ever be able to get off these things and feel normal again. I I think the government needs to put more attention on the benzo epidemic like they do the opiate epidemic because it really is one and people are suffering

Link to comment
Share on other sites

  • 4 weeks later...

I couldn't agree more about thinking the government should be paying more attention to the benzo epidemic. I too have been experiencing the feeling of not being able to get enough air into my lungs and I have this stabbing pain in my sternum, it even cracks sometimes and makes me wonder if I am having a serious cardiovascular event. Taking a dose of alprazolam doesn't really do much to relieve the chest pain, I think I am going to schedule an appointment with a cardiologist soon to run some tests and make sure everything is alright with my heart. I never thought getting off benzos would be so hard, even after reading other's posts describing how dreadful the process was. Wish I would have heeded their advice when it could have helped. Feeling like this just makes me want to throw in the towel and give up trying to taper off these pills but it will only prolong my dependence.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...